Utah, 2019Hail and Damaging Winds in Utah, June 13, 2019
June 13, 2019 · NWS SLC · 15 events in 9 counties and zones
Thunderstorms formed across Utah on June 13 producing damaging winds and hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms formed across Utah on June 13 producing damaging winds and hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Jun 13, 8:58 AM MST, 5 hours 2 minutes earlier.
Area forecast discussion, Jun 13, 8:58 AM MST, 5 hours 2 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
958 AM MDT Thu Jun 13 2019
.SYNOPSIS...
A weak upper level disturbance will cross the Great Basin today
into Friday. A weak ridge is expected for Saturday followed by
another disturbance on Sunday.
&&
.DISCUSSION...An area of 300mb wind divergence in combination with
an increase of moisture at mid levels has produce instability over
northwest Utah this morning. This area should expand eastward this
afternoon as the trough over northern Nevada moves east. Have
increased PoPs across the north this morning but decreased them
over the Uinta Basin as dynamics remain far removed from there.
The dry low levels will combine with the added dynamics of the
trough moving into western Utah this afternoon and early evening
to give a threat of severe thunderstorms over mainly the west
deserts from about Juab county northward late this afternoon and
from the southern to northern Wasatch Front early this evening.
Strong erratic winds will be the main threat. The HREF ensemble
shows an organized area of high radar reflectivity forecast from
near Wendover northward at 22Z moving east to the Wasatch Front by
01Z and the western Uintas and southwest Wyoming by 03-04Z.
Updated the forecast over southern Utah for more sun this morning
but as the trough from Nevada moves into Utah later today the
cloud cover will increase as well as the threat of showers and
thunderstorms.
&&
.AVIATION...An area of high-based showers will remain north of the
terminal area through the balance of the morning. Similar high-based
showers will develop again during the afternoon, with a chance of
thunderstorms in vicinity of the terminal in the 23Z to 04Z
window. Prevailing winds will remain light from the southeast
through around 18Z, then switch to the northwest. A 40 percent
chance of gusty and erratic winds at the terminal will exist with
some of the high-based showers and storms beginning around late
afternoon and continuing through mid-evening.
&&
.FIRE WEATHER...A weak trough will cross the region today through
Friday. Southwest winds will increase today ahead of the trough,
especially over southern and western portions. Scattered showers
and thunderstorms have developed over the northwest portion of
Utah (zone 478) and will continue to develop this afternoon,
mainly over the higher terrain, then move off across the lower
elevations through this evening. Any showers and thunderstorms
will be particularly capable of producing erratic strong gusty
winds today, especially across the west dessert where gusts may be
severe. Winds will shift to the northwest in the northern zones
later today and across the remainder of the region by Friday. A
weak ridge will be over the area Saturday but enough moisture may
linger for isolate thunderstorms over mainly the high terrain.
Afternoon min RH values will be a bit higher Friday and Saturday.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Flood Watch through Friday morning for UTZ003.
WY...None.
&&
PUBLIC...Struthwolf
AVIATION...Conger
FIRE WEATHER...Struthwolf
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity
For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Jun 12, 8:31 PM MST, 17 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Salt Lake City UT
931 PM MDT Wed Jun 12 2019
UTZ001>016-019>021-517-518-WYZ021-131300-
Cache Valley/Utah Portion-Northern Wasatch Front-
Salt Lake and Tooele Valleys-Southern Wasatch Front-
Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys-
Wasatch Mountains I-80 North-Wasatch Mountains South of I-80-
Western Uinta Mountains-Wasatch Plateau/Book Cliffs-
Western Uinta Basin-Castle Country-San Rafael Swell-
Sanpete/Sevier Valleys-West Central Utah-Southwest Utah-
Utahs Dixie and Zion National Park-South Central Utah-
Glen Canyon Recreation Area/Lake Powell-Central Mountains-
Southern Mountains-Southwest Wyoming-
931 PM MDT Wed Jun 12 2019
This Hazardous Weather Outlook is for the western two thirds of
Utah and southwest Wyoming.
.DAY ONE...Tonight
Warmer temperatures have accelerated snowmelt at the higher
elevations. As a result, waterways will continue to run high,
cold, and swift. Exercise caution near waterways, and keep a
close eye on children and pets.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Warmer temperatures have accelerated snowmelt at the higher
elevations. As a result, waterways will continue to run high,
cold, and swift. The Duchesne River between Hanna and Myton is
expected to exceed flood stage beginning Thursday and remain above
flood stage through at least the early part of next week. Little
Cottonwood Creek is forecast to be near flood stage by Thursday
afternoon. Exercise caution near waterways, and keep a close eye
on children and pets.
A few strong thunderstorms will be possible across northern Utah
Thursday afternoon. These thunderstorms will have the potential
for strong gusty winds and small hail.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
For more information from NOAA/s National Weather Service visit...
http://weather.gov/saltlakecity
For information on potential road travel impacts visit...
http://www.udottraffic.utah.gov/roadweatherforecast.aspx
In the hours before
Special weather statement, Jun 13, 12:12 PM MST, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
112 PM MDT THU JUN 13 2019
UTZ009-WYZ021-132000-
Western Uinta Mountains UT-Southwest Wyoming WY-
112 PM MDT THU JUN 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SUMMIT AND SOUTHWESTERN
UINTA COUNTIES UNTIL 200 PM MDT...
At 111 PM MDT, National Weather Service Doppler radar indicated a
strong thunderstorm 19 miles east of Coalville...moving northeast at
20 mph.
Half inch hail and winds in excess of 40 mph will be possible.
This storm will remain over mainly rural areas of central Summit and
southwestern Uinta Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches, take shelter in a sturdy building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4098 11057 4083 11090 4084 11112 4098 11121
4120 11077
TIME...MOT...LOC 1911Z 236DEG 19KT 4092 11102
BonnetteSpecial weather statement, Jun 13, 12:38 PM MST, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
138 PM MDT THU JUN 13 2019
UTZ011-132015-
Western Uinta Basin UT-
138 PM MDT THU JUN 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL DUCHESNE COUNTY
UNTIL 215 PM MDT...
At 138 PM MDT, National Weather Service Doppler radar indicated a
strong thunderstorm 9 miles west of Roosevelt...moving east at 20
mph.
Half inch hail and winds in excess of 40 mph will be possible.
Locations impacted include...
Roosevelt, Myton, Upalco, Cedarview and Arcadia.
LAT...LON 4022 11029 4040 11025 4039 10998 4032 10997
4013 10998
TIME...MOT...LOC 1938Z 281DEG 17KT 4030 11017
BonnetteSpecial weather statement, Jun 13, 1:15 PM MST, 45 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
215 PM MDT THU JUN 13 2019
UTZ013-132100-
San Rafael Swell UT-
215 PM MDT THU JUN 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EMERY COUNTY UNTIL 300 PM
MDT...
At 214 PM MDT, National Weather Service Doppler radar indicated a
strong thunderstorm 18 miles east of Clawson, or 32 miles west of
Green River...moving east at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible.
This storm will remain over mainly rural areas of central Emery
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches, take shelter in a sturdy building.
&&
LAT...LON 3900 11080 3915 11087 3934 11043 3908 11033
TIME...MOT...LOC 2014Z 249DEG 18KT 3910 11076
Bonnette
Special weather statement, Jun 13, 1:23 PM MST, 37 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
223 PM MDT THU JUN 13 2019
UTZ011-132115-
Western Uinta Basin UT-
223 PM MDT THU JUN 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DUCHESNE COUNTY
UNTIL 315 PM MDT...
At 223 PM MDT, National Weather Service Doppler radar indicated
cluster of strong thunderstorms along a line extending from 16 miles
east of Tabiona to near Duchesne...and moving east at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible.
Locations impacted include...
Roosevelt, Duchesne, Myton, Altamont, Talmage, Cedarview, Utahn,
Bridgeland, Upalco, Mountain Home, Arcadia, Neola and Altonah.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches, take shelter in a sturdy building.
&&
LAT...LON 3999 11016 4015 11057 4041 11050 4046 11041
4047 11028 4048 11025 4047 10998 3987 10998
TIME...MOT...LOC 2023Z 282DEG 28KT 4042 11041 4012 11044
BonnetteSpecial weather statement, Jun 13, 1:28 PM MST, 32 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
228 PM MDT THU JUN 13 2019
WYZ021-132115-
Southwest Wyoming WY-
228 PM MDT THU JUN 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UINTA COUNTY UNTIL
315 PM MDT...
At 228 PM MDT, National Weather Service Doppler radar indicated a
cluster of strong thunderstorm near Lonetree, or 25 miles west of
Manila... moving east at 35 mph.
Half inch hail and wind gusts of 40 to 55 mph will be possible.
Locations impacted include...
Lonetree.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches, take shelter in a sturdy building.
&&
LAT...LON 4100 11040 4121 11038 4123 11005 4100 11005
TIME...MOT...LOC 2028Z 248DEG 29KT 4112 11019
Bonnette
Special weather statement, Jun 13, 1:35 PM MST, 25 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
235 PM MDT THU JUN 13 2019
UTZ005-132115-
Great Salt Lake Desert and Mountains UT-
235 PM MDT THU JUN 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BOX ELDER COUNTY
UNTIL 315 PM MDT...
At 235 PM MDT, National Weather Service Doppler radar indicated a
strong thunderstorm 30 miles south of Oakley Reservoir...moving east
at 20 mph.
Nickel size hail and winds in excess of 40 mph will be possible.
Locations impacted include...
Lynn, Grouse Creek and Etna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches, take shelter in a sturdy building.
&&
LAT...LON 4161 11404 4184 11404 4194 11365 4167 11364
TIME...MOT...LOC 2035Z 248DEG 16KT 4174 11405
Bonnette
Thunderstorm Wind, Garfield
- When
- June 13, 2:00 PM MST
- Where
- Garfield County, 10.84 mi NNE of Boulder
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 38.040, -111.330
The SR-12 @ Boulder Summit sensor recorded a peak gust of 62 mph.
Hail, Utah
- When
- June 13, 2:30 PM MST
- Where
- Utah County, 6.9 mi ENE of Cedar Vly
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 40.360, -111.980
Penny-sized hail was reported.
Hail, Tooele
- When
- June 13, 3:17 PM MST
- Where
- Tooele County, 3.7 mi E of Ibapah
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.030, -113.980
Quarter-sized hail damaged vehicles in Ibapah.
Thunderstorm Wind, Millard
- When
- June 13, 4:00 PM MST
- Where
- Millard County, 4.45 mi SSW of Scipio
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 39.190, -112.130
The I-15 @ Scipio Summit sensor recorded a peak gust of 58 mph.
Thunderstorm Wind, Juab
- When
- June 13, 4:40 PM MST
- Where
- Juab County, 6.99 mi S of Mills
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 39.380, -112.030
I-15 @ Sevier River NB sensor recorded a peak wind gust of 64 mph.
Thunderstorm Wind, Tooele
- When
- June 13, 4:40 PM MST
- Where
- Tooele County, 2.71 mi ENE of Wendover Af Aux Arpt
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.740, -113.980
The I-80 at MP 2 Tripod sensor recorded a peak gust of 59 mph.
Thunderstorm Wind, Tooele
- When
- June 13, 5:00 PM MST
- Where
- Tooele County, 1.72 mi ESE of Barro
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.720, -113.450
The U.S. Army Dugway Proving Ground Interstate 80 sensor recorded a peak gust of 69 mph.
Thunderstorm Wind, Tooele
- When
- June 13, 5:20 PM MST
- Where
- Tooele County, 6.63 mi NNE of Clive
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.760, -113.010
The I-80 at Grassey sensor recorded a peak gust of 59 mph.
Thunderstorm Wind, Tooele
- When
- June 13, 5:40 PM MST
- Where
- Tooele County, 1.26 mi WSW of Erda
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.610, -112.320
Ten telephone poles were snapped at a height of about 10 feet off the ground.
Thunderstorm Wind, Emery
- When
- June 13, 6:10 PM MST
- Where
- Emery County, 2.62 mi NE of Huntington Arpt
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 39.400, -110.890
The SR-10 at MP 54 Poison Spring Bench sensor recorded a peak gust of 63 mph.
Thunderstorm Wind, Salt Lake
- When
- June 13, 6:28 PM MST
- Where
- Salt Lake County, 3.14 mi E of Saltair
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 40.770, -112.040
The Salt Lake City International Airport ASOS recorded a peak gust of 68 mph.
Thunderstorm Wind, Weber
- When
- June 13, 6:35 PM MST
- Where
- Weber County, 8.06 mi SSW of Little Mtn
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.150, -112.330
The Fremont Island - Miller Hill sensor recorded a peak gust of 63 mph.
Thunderstorm Wind, Salt Lake
- When
- June 13, 6:45 PM MST
- Where
- Salt Lake County, 0.72 mi N of (Slc)salt Lake City
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.790, -111.971
The FAA center field wind sensor at Salt Lake City International Airport recorded a peak gust of 59 mph.
Thunderstorm Wind, Davis
- When
- June 13, 6:53 PM MST
- Where
- Davis County, 0.69 mi N of Clinton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.140, -112.070
Tree limbs were broken and shingles were blown off homes.
Thunderstorm Wind, Weber
- When
- June 13, 9:25 PM MST
- Where
- Weber County, 8.06 mi SSW of Little Mtn
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.150, -112.330
The Fremont Island - Miller Hill sensor recorded a peak gust of 61 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Pennsylvania, June 13, 20192 deaths · 1 event
- Tornadoes and Damaging Winds in New Jersey, June 13, 2019EF1 · 6 events
- Tornado and Damaging Winds in Maryland, June 13, 2019EF1 · 5 events
- Damaging Winds in Virginia, June 13, 201950 kt wind · 15 events
- Damaging Winds in Maryland, June 13, 201961 kt wind · 15 events
- Hail in New Mexico, June 13, 20192 in hail · 10 events
- Hail and Damaging Winds in Oklahoma, June 13 to 14, 201955 kt wind · 6 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, June 13, 20195 events
- Hail and Damaging Winds in New Mexico, June 13, 2019$2,000 · 1.75 in hail · 5 events
- Flash Flooding in Pennsylvania, June 13, 20194 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, June 13, 20194 events
- Hail in Kansas, June 13, 20191.5 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 838415, 838416, 838417, 838418, 838419, 838420, 838421, 838422, 838423, 838424, 838425, 838426, 838689, 838427, 838428.